Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Jun 20, 2021, 8:12 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 8:12 AM EDT (12:12 UTC)
- Expired
- Jun 20, 2021, 11:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jun 20, 7:09 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 20, 7:09 AM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
709 AM EDT Sun Jun 20 2021
.AVIATION...
[Through 12Z Monday]
Showers and thunderstorms associated with the bands from Claudette
continue to move across the TAF sites this morning, but will see a
downward trend this afternoon into tonight. Gusty winds of
20-25kts are expected today, although some higher gusts will be
possible in the bands. MVFR cigs should improve by late morning.
&&
.PREV DISCUSSION [345 AM EDT]...
.NEAR TERM [Through Tonight]...
Tropical Depression Claudette was moving across central Alabama and
will track into Georgia this morning. This will result in showers
and thunderstorms continuing through the day as rainbands from the
system move across the region. As Claudette continues to move east
northeast tonight, precipitation will decrease across the region.
The main focus across the CWA is the potential for a few tornadoes
as the rainbands from Claudette continue to move across the region.
Latest mesoanalysis shows 0-1km helicity values of 150-200 and 0-1km
shear of 30-40kts across the tri-state region. Over the past few
hours have seen multiple areas of weak rotation on radar and this
threat will continue through today. In addition to the tornado
threat, localized areas of heavy rain will are possible today with
the rainbands. We already saw some training overnight that led to
localized flooding and this threat will continue through the day
before decreasing tonight as the precipitation diminishes. The Flash
Flood Watch remains in effect for today. Gusty winds will also
persist through the day as the tight pressure gradient remains in
place.
While activity diminishes by tonight, except for potentially the far
northeast portion of southwest Georgia, a few showers and
thunderstorms will be possible by Monday morning across the Gulf
waters and along the coast.
.SHORT TERM [Monday Through Tuesday]...
This period looks wet and sloppy, particularly Tuesday.
By the start of Monday, Claudette will be exiting E-NE off the
North Carolina coast.
An upper trough is currently digging out of Canada into the
Northern Plains. It will carve out an upper trough over the
eastern U.S.. A cold front will sag south into Alabama and Georgia
on Tuesday. Meanwhile the southern stream shortwave that is
currently moving across northern Mexico toward deep south Texas
will phase with the upper trough and pass across the forecast area
on Tuesday. Precipitable Water (PW) values will still be in
excess of 2" on Tue, so there will be a richly moist air mass upon
which these forcing mechanisms can act.
So after a relative lull in activity on Monday, showers and
thunderstorms will start to pick up again on Monday night and peak
on Tuesday. Tuesday could be a wash-out day for parts of the area.
.LONG TERM [Tuesday Night Through Sunday]...
The broad upper trough over the eastern U.S. will start to lift
northward and exit late Wednesday, orphaning the low-level front
over southern Alabama and Georgia. So the leftover boundary will
act as a focus, but deep-layer shear will decrease and lose its
ability to aid in convective organization. Plus, some mid-level
warming will start to add some modest capping and reduce
convective coverage from Tuesday's peak.
Little change in the pattern is expected from Thursday through
Sunday. A weakness in the subtropical ridge will exist over the
forecast area. Precipitable Water values will run at or a little
moister than normal. Low-level southeast flow will prevail. All
things considered, it looks like a fairly classic summer pattern.
Rain chances will run near or a little above normal.
.MARINE...
Tropical Depression Claudette will pass east across North Georgia
today, crossing South Carolina this evening and then exiting off
the North Carolina coast on Monday. Southwest breezes across the
waters will decrease. In the wake of Claudette, a flat
subtropical ridge axis will build westward across Central Florida
on Tuesday, lifting north into Georgia on Thursday and Friday.
Breezes will become southeasterly.
.FIRE WEATHER...
Tropical Depression Claudette will track across Alabama and Georgia
today, allowing for high rain chances across the tri-state region as
rainbands associated with the system move through the area. This
will help to keep RH values above critical thresholds, however winds
will be gusty today. High dispersion values are borderline across
the tri-state region today.
.HYDROLOGY...
Rainfall so far has been insufficient to cause river flooding,
though rises are certainly taking place. Moving forward,
localized flash flooding is still possible. This is especially
true along the Forgotten Coast, where training cells will lead to
the additional rainfall totals of up to 4 or 5 inches.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 74 89 72 84 / 80 30 60 40 80
Panama City 85 76 86 75 83 / 70 30 60 60 80
Dothan 87 73 86 72 81 / 60 20 60 60 80
Albany 86 74 89 73 82 / 80 40 60 40 80
Valdosta 86 72 89 72 85 / 80 20 50 30 70
Cross City 86 75 88 74 86 / 60 30 50 30 70
Apalachicola 85 76 85 75 83 / 80 30 60 50 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 5 PM EDT /4 PM CDT/ this afternoon
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Fieux
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Jun 20, 4:11 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 AM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM MARINE TSTM WIND 1 ESE TYNDALL AFB 30.07N 85.56W
06/20/2021 E40 MPH BAY FL ASOS
40 MPH MEASURED WIND GUST AT KPAM ASOS
STATION.
&&
EBSpecial weather statement, Jun 20, 4:24 AM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
424 AM EDT Sun Jun 20 2021
FLZ014-015-017-026-027-114-115-118-127-200930-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-
Coastal Jefferson FL-Inland Gulf FL-Coastal Franklin FL-
Inland Wakulla FL-Leon FL-Coastal Gulf FL-
424 AM EDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GULF...WAKULLA...
SOUTHEASTERN LIBERTY...SOUTHEASTERN LEON AND FRANKLIN COUNTIES UNTIL
530 AM EDT/430 AM CDT/...
At 424 AM EDT/324 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 21 miles east of Stonemill
Creek to 11 miles northwest of Carrabelle to near Apalachicola to 9
miles south of Port St. Joe. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carrabelle, St. Marks, Eastpoint, Apalachicola, Woodville,
Crawfordville, St George Island, Wakulla, Franklin, Sopchoppy, Jewel
Fire Tower, Shadeville, Leon Sinks, Royal Bluff, Wakulla Springs, St
George Island St Pk, Cape San Blas, Eight Mile Pond, Beverly and
Panacea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 AM EDT/600 AM CDT/ for
Big Bend of and the Panhandle of Florida.
LAT...LON 2965 8539 2972 8546 2984 8514 2997 8494
3018 8492 3041 8414 3028 8407 3019 8407
3019 8403 3000 8421 2999 8426 2993 8427
2958 8503
TIME...MOT...LOC 0824Z 252DEG 31KT 3014 8482 3000 8476 2979 8498 2968
8528Special weather statement, Jun 20, 6:09 AM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
609 AM EDT Sun Jun 20 2021
FLZ019-028-029-201100-
Inland Taylor FL-Madison FL-Lafayette FL-
609 AM EDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...EAST
CENTRAL TAYLOR AND SOUTHEASTERN MADISON COUNTIES UNTIL 700 AM EDT...
At 608 AM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Perry, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Pinland, Townsend, Chancey, Smith, Buckville, Carbur, Athena, Day,
Fenholloway and Mayo Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 700 AM EDT for Big Bend of
Florida.
LAT...LON 2990 8342 3002 8357 3042 8322 3042 8319
3039 8317 3037 8319 3035 8319 3035 8321
3031 8321 3029 8323 3026 8324 3025 8325
3025 8324 3024 8325 3023 8324 3018 8325
3017 8323 3011 8323 3010 8318 3010 8317
TIME...MOT...LOC 1008Z 222DEG 31KT 3002 8344Local storm report, Jun 20, 6:39 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
639 AM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM MARINE TSTM WIND 1 E SAINT ANDREWS STATE 30.13N 85.72W
06/20/2021 M43 MPH GMZ750 FL MESONET
MESONET STATION XSTA ST. ANDREW BAY.
&&
EBLocal storm report, Jun 20, 6:40 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
640 AM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST 1 ENE MAYO 30.05N 83.17W
06/20/2021 M42 MPH LAFAYETTE FL MESONET
MESONET STATION 0112W 0.6 E MAYO
(WEATHERSTEM).
&&
EBLocal storm report, Jun 20, 7:40 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 AM EDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM MARINE TSTM WIND 4 SSE PORT LEON 30.08N 84.18W
06/20/2021 M45 MPH WAKULLA FL MESONET
SAINT MARKS LIGHTHOUSE WEATHERSTEM SITE
MEASURED A WIND GUST OF 45 MPH.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:13 PM EDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 47 min |
| Jun 19, 9:03 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 42 min |
| Jun 19, 9:39 PM EDT | Special Marine Warning | TAE | 114 min | |
| Jun 19, 10:14 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Jackson, Washington | 61 min |
| Jun 19, 10:31 PM EDT | Areal Flood Advisory | TAE | Bay, Washington | 3 hr |
| Jun 19, 10:39 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 19, 11:10 PM EDT | Special Weather Statement | TAE | Calhoun, Jackson | 80 min |
| Jun 20, 12:13 AM EDT | Special Marine Warning | TAE | 47 min | |
| Jun 20, 12:41 AM EDT | Special Weather Statement | TAE | Franklin | 49 min |
| Jun 20, 12:52 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jun 20, 12:59 AM EDT | Special Marine Warning | TAE | 46 min | |
| Jun 20, 1:34 AM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 20, 1:42 AM EDT | Special Marine Warning | TAE | 93 min | |
| Jun 20, 3:18 AM EDT | Special Marine Warning | TAE | 27 min | |
| Jun 20, 3:20 AM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 70 min |
| Jun 20, 3:43 AM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 20, 4:18 AM EDT | Special Marine Warning | TAE | 87 min | |
| Jun 20, 4:24 AM EDT | Special Weather Statement | TAE | Wakulla | 66 min |
| Jun 20, 5:43 AM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 20, 6:00 AM EDT | Special Marine Warning | TAE | 60 min | |
| Jun 20, 6:09 AM EDT | Special Weather Statement | TAE | Lafayette | 51 min |
| Jun 20, 6:18 AM EDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty | 3 hr |
| Jun 20, 6:47 AM EDT | Special Marine Warning | TAE | 88 min | |
| Jun 20, 7:27 AM EDT | Special Marine Warning | TAE | 31 min | |
| Jun 20, 8:16 AM EDT | Special Marine Warning | TAE | 72 min | |
| Jun 20, 8:22 AM EDT | Special Weather Statement | TAE | Wakulla | 38 min |
| Jun 20, 8:50 AM EDT | Special Weather Statement | TAE | Jefferson, Taylor | 40 min |
| Jun 20, 9:01 AM EDT | Special Weather Statement | TAE | Gulf | 44 min |
| Jun 20, 9:15 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 20, 9:50 AM EDT | Special Weather Statement | TAE | Gulf | 40 min |
| Jun 20, 10:19 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Jun 20, 11:10 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 20, 11:24 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 20, 11:26 AM EDT | Special Weather Statement | TAE | Taylor | 49 min |
| Jun 20, 11:57 AM EDT | Special Weather Statement | TAE | Dixie | 48 min |
| Jun 20, 11:59 AM EDT | Special Marine Warning | TAE | 93 min | |
| Jun 20, 12:24 PM EDT | Special Weather Statement | TAE | Lafayette | 51 min |
| Jun 20, 2:05 PM EDT | Special Marine Warning | TAE | 62 min | |
| Jun 20, 6:50 PM EDT | Special Marine Warning | TAE | 85 min | |
| Jun 19, 8:46 PM EDT | Special Weather Statement | TAE | Clay, Quitman | 59 min |
| Jun 19, 9:42 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Miller, Randolph, Seminole and 1 more | 63 min |
| Jun 19, 10:41 PM EDT | Special Weather Statement | TAE | Calhoun, Dougherty, Early, Lee, Terrell | 64 min |
| Jun 20, 3:05 AM EDT | Special Weather Statement | TAE | Quitman | 55 min |
| Jun 20, 3:23 AM EDT | Special Weather Statement | TAE | Clay | 67 min |
| Jun 20, 3:59 AM EDT | Special Weather Statement | TAE | Clay, Quitman, Randolph | 31 min |
| Jun 20, 5:08 AM EDT | Tornado Warning | TAE | Early | 17 min |
| Jun 20, 5:56 AM EDT | Tornado Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 34 min |
| Jun 19, 8:06 PM EDT | Special Weather Statement | TAE | Dale, Henry | 39 min |
| Jun 20, 12:31 AM EDT | Special Weather Statement | TAE | Coffee | 59 min |
| Jun 20, 1:28 AM EDT | Special Weather Statement | TAE | Coffee | 62 min |
| Jun 20, 2:21 AM EDT | Special Weather Statement | TAE | Coffee | 69 min |
| Jun 20, 2:43 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 32 min |
| Jun 20, 4:55 AM EDT | Tornado Warning | TAE | Dale, Geneva, Houston | 35 min |
| Jun 20, 5:29 AM EDT | Tornado Warning | TAE | Geneva, Houston | 31 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.